Alert archive / Florida / Fire Weather Watches in 2007
Fire Weather Watch 21, NWS Melbourne, FL
NWS Melbourne, FL issued this fire weather watch at Mar 18, 2007, 1:46 PM EDT for Lake County, Orange County, Osceola County, Florida. It took effect at Mar 19, 2007, 1:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 18, 2007, 1:46 PM EDT (17:46 UTC)
- In effect from
- Mar 19, 2007, 1:00 PM EDT
- Expired
- Mar 19, 2007, 4:34 AM EDT
- In force
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 81 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.8 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2255 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 181746 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 146 PM EDT SUN MAR 18 2007 ...DRY CONDITIONS POSSIBLE AGAIN MONDAY ACROSS THE INTERIOR COUNTIES... FLZ044-045-053-144-191000- /O.NEW.KMLB.FW.A.0021.070319T1700Z-070319T2100Z/ /O.CON.KMLB.FW.W.0027.000000T0000Z-070318T2300Z/ NORTHERN LAKE-ORANGE-OSCEOLA-SOUTHERN LAKE- 146 PM EDT SUN MAR 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. MUCH DRIER AIR WILL CONTINUE TO BUILD INTO THE REGION TODAY. THE DRY AIR WILL RESULT IN AN ELEVATED THREAT FOR WILDFIRES. CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE LIKELY FOR AT LEAST 4 HOURS THIS AFTERNOON. THE DRY CONDITIONS CURRENTLY BEING OBSERVED ACROSS THE INTERIOR COUNTIES WILL PERSIST THROUGH MONDAY AFTERNOON. DESPITE THE ONSHORE FLOW...LONG DURATIONS OF LOW RELATIVE HUMIDITY WILL AGAIN REMAIN A POSSIBILITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE POSSIBLE BETWEEN 24 AND 72 HOURS. $$ FLZ041-046-058-141-182300- /O.CON.KMLB.FW.W.0027.000000T0000Z-070318T2300Z/ INLAND VOLUSIA-SEMINOLE-OKEECHOBEE-COASTAL VOLUSIA- 146 PM EDT SUN MAR 18 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. MUCH DRIER AIR WILL CONTINUE TO BUILD INTO THE REGION TODAY. THE DRY AIR WILL RESULT IN AN ELEVATED THREAT FOR WILDFIRES. CRITICALLY LOW RELATIVE HUMIDITY VALUES ARE LIKELY FOR AT LEAST 4 HOURS THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW... OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS. $$
1 follow-up statement
000 WWUS82 KMLB 190834 RFWMLB FIRE WEATHER WATCH NATIONAL WEATHER SERVICE MELBOURNE FL 434 AM EDT MON MAR 19 2007 ...MOISTURE EXPECTED TO RETURN TODAY THROUGH THE REMAINDER OF THE WEEK... FLZ044-045-053-144-190945- /O.CAN.KMLB.FW.A.0021.070319T1700Z-070319T2100Z/ NORTHERN LAKE-ORANGE-OSCEOLA-SOUTHERN LAKE- 434 AM EDT MON MAR 19 2007 ...FIRE WEATHER WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE FIRE WEATHER WATCH. AN ONSHORE WIND COMPONENT SHOULD PREVENT CRITICALLY LOW VALUES OF RELATIVE HUMIDITY TODAY ACROSS EAST CENTRAL FLORIDA. EAST NORTHEAST WINDS OF 10 TO 15 MPH OVER THE INTERIOR...AND 15 MPH SUSTAINED WITH HIGHER GUSTS ALONG THE COAST WILL HELP PROMOTE THE SPREAD OF ANY EXISTING WILDFIRES ACROSS THE AREA. $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this fire weather watch went out at Mar 18, 10:00 AM EDT, 3 hours 46 minutes earlier.
Area forecast discussion, Mar 18, 10:00 AM EDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
1000 AM EDT SUN MAR 18 2007
.DISCUSSION...HIGH PRESSURE CENTERED ACROSS THE OHIO VALLEY PRODUCED
A LIGHT DRAINAGE FLOW ACROSS THE PENINSULA EARLY THIS MORNING.
SYNOPTIC FLOW WILL VEER TO NNE DURING THE DAY AS THE SURFACE HIGH
SLIDES EAST TOWARDS THE CAROLINA COAST. XMR AND UPSTREAM TBW
SOUNDINGS INDICATED A DRY AND STABLE ENVIRONMENT. NOT MUCH IN THE
WAY OF CLOUDS TODAY AND RECENTLY SENT AN UPDATE TO CHANGE SKY COVER
TO SUNNY.
&&
.CLIMATE...EARLY MORNING LOWS FELL ROUGHLY 4-5 DEGREES SHORT OF
RECORDS. EXPECT A CONTINUATION OF BELOW AVERAGE TEMPERATURES OVER
THE NEXT DAY OR TWO.
&&
.AVIATION...CONTINUED VFR.
&&
.MARINE...REINITIALIZED DATABASE WITH LATEST LOCAL ADAS AND HIGH RES
WRF. NO HEADLINES ARE NEEDED FOR THE NEARSHORE WATERS...THOUGH 4-6
FT SEAS JUST OFFSHORE REQUIRE A SCEC HEADLINE. THOSE VENTURING INTO
THE GULF STREAM TODAY NEED TO BE EXTRA CAUTIOUS WITH BRISK NORTHERLY
WINDS AROUND 15 KT AND ELEVATED SEAS.
&&
.FIRE WEATHER...MODELS INDICATE THAT THE DRIEST CONDITIONS WILL BE
FOUND GENERALLY WEST OF A LINE PARALLEL TO THE COASTLINE ACROSS THE
INTERIOR COUNTIES. HOWEVER...A FEW HOURS OF SUB-35 PERCENT RH WILL
STILL BE POSSIBLE ACROSS INTERIOR PORTIONS OF THE COASTAL COUNTIES.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM EDT THIS
EVENING FOR COASTAL VOLUSIA-INLAND VOLUSIA-NORTHERN LAKE-
OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
HIRSCHHazardous weather outlook, Mar 18, 10:10 AM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1010 AM EDT SUN MAR 18 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 182200- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1010 AM EDT SUN MAR 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...RIP CURRENT IMPACT... THERE IS A LOW RISK FOR LONGSHORE CURRENTS AT AREA BEACHES. A LONGSHORE CURRENT FLOWS PARALLEL TO THE BEACH AND CAN BE STRONG ENOUGH TO KNOCK YOU OFF THE SANDBAR INTO DEEP WATER. ALWAYS SWIM NEAR A LIFEGUARD AND NEVER TRY TO SWIM DIRECTLY AGAINST CURRENTS THAT OCCUR AT AREA BEACHES. ...WIND AND SEA IMPACT... SMALL CRAFT SHOULD EXERCISE CAUTION ACROSS THE OFFSHORE WATERS TODAY FOR ROUGH SEAS OF 4 TO 6 FEET. CONDITIONS WILL BE MOST HAZARDOUS IN THE GULF STREAM WATERS WITH NORTHERLY WINDS APPROACHING 15 KNOTS. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY AND DRY VEGETATION WILL POSE A FIRE WEATHER CONCERN AGAIN TODAY...ESPECIALLY ACROSS AREAS OF INTERIOR EAST CENTRAL FLORIDA. A SLIGHT ONSHORE FLOW WILL BEGIN TO DEVELOP TODAY KEEPING COASTAL COMMUNITIES FROM MEETING CRITERIA FOR DURATION OF LOW RELATIVE HUMIDITY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. REINFORCING HIGH PRESSURE BUILDING OFFSHORE THE EASTERN SEABOARD WILL INCREASE WINDS AND SEAS AGAIN TUESDAY THROUGH THE REMAINDER OF THE WEEK. EASTERLY SWELLS WILL AFFECT EAST CENTRAL FLORIDA BEACHES TUESDAY THROUGH THE REMAINDER OF THE WEEK...AND CONTRIBUTE TO AN ELEVATED RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SEDLOCK/HIRSCH
Nearby
Fire Weather Watches in Florida, 2007Every fire weather watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.